Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jan 4, 2007, 10:39 PM CST for Saint Tammany Parish, Tangipahoa Parish, Washington Parish, Louisiana; Pike County, Walthall County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 4, 2007, 10:39 PM CST (04:39 UTC)
- Expired
- Jan 4, 2007, 11:15 PM CST
- In force
- 36 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, Pike County, MS, Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 4, 8:47 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 050439
SVRLIX
LAC103-105-117-MSC113-147-050515-
/O.NEW.KLIX.SV.W.0002.070105T0439Z-070105T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1039 PM CST THU JAN 4 2007
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA
TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA
WASHINGTON PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...FRANKLINTON...BOGALUSA
PIKE COUNTY IN SOUTHERN MISSISSIPPI
WALTHALL COUNTY IN SOUTHERN MISSISSIPPI
* UNTIL 1115 PM CST
* AT 1036 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 8 MILES NORTH OF MOUNT HERMAN TO FOLSOM...OR
ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST OF MCCOMB TO 11
MILES NORTHWEST OF COVINGTON...AND MOVING EAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TYLERTOWN...FRANKLINTON AND ENON BY 1045 PM CST
DEXTER BY 1055 PM CST
VARNADO AND BOGALUSA BY 1100 PM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3114 9043 3051 9025 3072 8985 3092 8984
3120 9007
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 10:17 PM CST, 22 minutes earlier.
Area forecast discussion, Jan 4, 10:17 PM CST, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1017 PM CST THU JAN 4 2007
.UPDATE...
UPDATED GRIDS AND ZONE FORECAST FOR TORNADO WATCH NUMBER 2 WHICH
IS IN EFFECT FOR PORTIONS OF THE FORECAST AREA UNTIL 4 AM. A
TORNADO CAUSED CASUALTIES EARLIER IN NEW IBERIA LA AND DAMAGE WAS
ALSO REPORTED FROM POSSIBLE TORNADOES NEAR NEW ROADS. RADAR
RECENTLY INDICATED ROTATION AND MESOCYCLONES WITH ISOLATED
THUNDERSTORMS NEAR AND OVER LAKE PONTCHARTRAIN...SO RESIDENTS
SHOULD BE READY TO TAKE QUICK ACTION IF A TORNADO WARNING IS
ISSUED.
THE LEADING EDGE OF THE MODERATE TO HEAVY RAIN AND THUNDERSTORMS
HAS BEEN SLOW TO ADVANCE EAST WHILE THE BACK EDGE OF THE RAIN HAS
ACCELERATED TOWARDS THE ATCHAFALAYA RIVER. IF RADAR TRENDS
CONTINUE...RAIN WILL END AROUND BATON ROUGE BY MIDNIGHT.
CONTINUING THAT TREND AND BLENDING IN MODEL DATA...MOST OF THE
SIGNIFICANT HEAVY RAIN POTENTIAL SHOULD END OVER THE NEW ORLEANS
AREA AND MS COAST BY 4 AM. HAVE SHORTENED THE VALID TIME OF THE
FLASH FLOOD WATCH TO REFLECT THESE TRENDS.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 4 AM CST FRIDAY FOR LAZ038-LAZ039-LAZ040-
LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-LAZ064-LAZ065-
LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR LAZ034-LAZ035-
LAZ036-LAZ037-LAZ046-LAZ047-LAZ048-LAZ049-LAZ050-LAZ056-
LAZ057.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM CST FRIDAY FOR GMZ550-GMZ555-
GMZ570-GMZ575.
MS...FLASH FLOOD WATCH UNTIL 4 AM CST FRIDAY FOR MSZ070-MSZ071-MSZ077-
MSZ080-MSZ081-MSZ082.
FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR MSZ068-MSZ069.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM CST FRIDAY FOR GMZ550-GMZ555-
GMZ570-GMZ575.
&&
22Hazardous weather outlook, Jan 4, 9:55 PM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 955 PM CST THU JAN 4 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-051230- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 955 PM CST THU JAN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT .HEAVY RAINFALL AND FLOODING... A FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT UNTIL MIDNIGHT ACROSS THE BATON ROUGE AREA AND UNTIL 4 AM ACROSS THE REMAINDER OF THE AREA. ADDITIONAL HEAVY RAINFALL MAY LEAD TO FLASH FLOODING. .SEVERE THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THE PASSAGE OF THIS SYSTEM. THE MAIN HAZARDS WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .RIVER FLOODING... MANY AREA RIVERS WILL BE ON THE RISE FRIDAY AND SATURDAY. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS. A WEAKER STORM SYSTEM WILL MOVE ACROSS THE REGION THIS WEEKEND... BRINGING ANOTHER ROUND OF RAINFALL. THE INCREASED RUNOFF WILL CONTRIBUTE TO RIVER FLOODING PROBLEMS AS MANY AREA WATERWAYS WILL ALREADY BE AT BANKFULL OR ABOVE FLOOD STAGE. PERSONS NEAR RIVERS AND STREAMS SHOULD TAKE ANY NECESSARY PRECAUTIONS TO REMOVE MOVABLE PROPERTY FROM FLOOD PRONE AREAS AS AN EXTENSIVE PERIOD OF RIVER FLOODING MAY OCCUR LATER THIS WEEK INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED AT THIS TIME. 22
In the hours before
Special weather statement, Jan 4, 5:23 PM CST, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 523 PM CST THU JAN 4 2007 LAZ047-048-050017- EAST BATON ROUGE-WEST BATON ROUGE- 523 PM CST THU JAN 4 2007 ...A LINE OF STRONG THUNDERSTORMS APPROACHING BATON ROUGE... A LINE OF STRONG THUNDERSTORMS...MAINLY FROM WEST FELICIANA TO WEST BATON ROUGE TO IBERVILLE PARISHES...ARE EXPECTED TO PUSH EAST AT 15 MILES AN HOUR WHILE INDIVIDUAL STORMS WILL RACE NORTHEAST AT 40 TO 50 MILES AN HOUR. BATON ROUGE...BAKER... BRUSLY AND OTHER NEIGHBORING CITIES WILL EXPERIENCE GUSTY WINDS UP TO 40 MILES AN HOUR...A PERIOD OF HEAVY RAINFALL AND OCCASIONAL LIGHTNING STRIKES THROUGH 6 PM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS WEATHER EVENT.
Local storm report, Jan 4, 5:40 PM CST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
540 PM CST THU JAN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 5 SSE NEW ROADS 30.63N 91.42W
01/04/2007 POINTE COUPEE LA LAW ENFORCEMENT
WINDOWS WERE BLOWN OUT AND DEBRIS WAS ON A ROADWAY IN THE
LAKELAND AREA. POSSIBLE TORNADO.
&&
11Local storm report, Jan 4, 6:10 PM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE NEW ORLEANS LA
610 PM CST THU JAN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 5 SSE NEW ROADS 30.63N 91.42W
01/04/2007 POINTE COUPEE LA LAW ENFORCEMENT
WINDOWS WERE BLOWN OUT AND DEBRIS WAS ON A ROADWAY IN THE
LAKELAND AREA. POSSIBLE TORNADO.
&&
11
CORRECTION TO TIME OF EVENTLocal storm report, Jan 4, 6:25 PM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
625 PM CST THU JAN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 4 S NEW ROADS 30.64N 91.45W
01/04/2007 POINTE COUPEE LA EMERGENCY MNGR
THE ROOFS OF TWO HOUSES IN THE JARREAU AREA WERE RIPPED
OFF. POSSIBLE TORNADO.
&&
11Special weather statement, Jan 4, 6:33 PM CST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 633 PM CST THU JAN 4 2007 LAZ065-066-050117- LOWER TERREBONNE-UPPER TERREBONNE- 633 PM CST THU JAN 4 2007 ...A CLUSTER OF STRONG THUNDERSTORMS OVER TERREBONNE MARSHES... A CLUSTER OF STRONG THUNDERSTORMS HAS MOVED ONSHORE ABOUT 25 MILES SOUTHWEST OF HOUMA. STRONG GUSTY WINDS UP TO 40 MILES AN HOUR... OCCASIONAL LIGHTNING STRIKES AND HEAVY RAINFALL WILL ACCOMPANY THIS CLUSTER OF STORMS. A BROAD ROTATION HAS BEEN INDICATED WITH THE STRONGEST STORM IN THIS CLUSTER. THE CLUSTER OF STORM SHOULD REMAIN OVER MARSH THROUGH 7 PM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS WEATHER EVENT.
Special weather statement, Jan 4, 10:26 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1026 PM CST THU JAN 4 2007 LAZ038>040-MSZ070-071-050515- PIKE-ST TAMMANY-TANGIPAHOA-WALTHALL-WASHINGTON- 1026 PM CST THU JAN 4 2007 ...STRONG THUNDERSTORMS AFFECTING THE NORTHSHORE AND SECTIONS OF SOUTHWEST MISSISSIPPI... AN LINE OF STRONG THUNDERSTORMS EXTENDING ALONG INTERSTATE 55 FROM THE MCCOMB MISSISSIPPI AREA TO AROUND PONCHATOULA LOUISIANA AND THEN ACROSS NORTHERN LAKE PONTCHARTRAIN WILL MOVE QUICKLY ACROSS THE NORTHSHORE AREA OF LOUISIANA AND PIKE AND WALTHALL COUNTIES THROUGH 1115 PM. THESE THUNDERSTORMS WILL PRODUCE GUSTY WINDS TO 50 MPH... HEAVY DOWNPOURS OF RAIN AND OCCASIONAL LIGHTNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM CST. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS WEATHER EVENT.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 6:39 PM CST | Tornado Warning | LIX | Terrebonne | 23 min |
| Jan 4, 6:58 PM CST | Tornado Warning | LIX | Lafourche | 32 min |
| Jan 4, 9:56 PM CST | Special Marine Warning | LIX | 64 min | |
| Jan 4, 10:03 PM CST | Special Marine Warning | LIX | 42 min | |
| Jan 4, 11:27 PM CST | Special Marine Warning | LIX | 33 min | |
| Jan 5, 12:27 AM CST | Special Marine Warning | LIX | 63 min | |
| Jan 5, 1:58 AM CST | Special Marine Warning | LIX | 2 hr | |
| Jan 5, 5:56 AM CST | Special Marine Warning | LIX | 2 hr | |
| Jan 5, 12:39 AM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 36 min |
| Jan 5, 3:17 AM CST | Severe Thunderstorm Warning | LIX | Harrison | 43 min |
| Jan 5, 3:41 AM CST | Severe Thunderstorm Warning | LIX | Jackson | 49 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.